New York, 2018

Damaging Winds in New York, July 2, 2018

July 2, 2018 · NWS ALY · 2 events in 1 county or zone

Eastern New York was in the midst of a heat wave on July 2nd, with a hot and humid airmass in place. A couple of isolated thunderstorms developed within the unstable environment during the evening hours, one of which became severe with wind damage reported in the town of Argyle, Washington County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Eastern New York was in the midst of a heat wave on July 2nd, with a hot and humid airmass in place. A couple of isolated thunderstorms developed within the unstable environment during the evening hours, one of which became severe with wind damage reported in the town of Argyle, Washington County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 2, 6:05 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 2, 6:05 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Albany NY
705 PM EDT Mon Jul 2 2018

.SYNOPSIS...
The oppressive heat will persist through the middle of the work
week. The threat for isolated to scattered showers and
thunderstorms increases into Tuesday ahead of a weak cold
front. A strong cold front is expected to track through the
region on Friday, bringing an end to the heat wave.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
An Excessive Heat Warning through 10 PM today in the Hudson and
Mohawk Valleys, Taconics of eastern NY and western Schenectady
Co...

A Heat Advisory remains in effect through 10 PM today for the
southern Adirondacks...eastern catskills, Schoharie Valley,
Helderbergs southern VT, NW CT and the Berkshires...

Heat Advisory extended through 8 PM Tuesday for the eastern
Catskills, Hudson Valley, eastern Mohawk Valley including the
Capital District, Lake George Saratoga Region, Taconics,
southern VT, the Berkshires and NW CT...

As of 7 PM EDT, broken band of showers/thunderstorms continues
to drift E and SE across SW Adirondacks and into west/central
Mohawk Valley, with additional showers/storms firing on an
outflow boundary across the Lake George region and upper Hudson
Valley. Expect the general trend in this activity to decrease
over the next 1-3 hours, but until then, still can not rule out
locally strong wind gusts and heavy rainfall.

Storms are along the leading edge of a prefrontal trough where
surface dew points drop a degree or two and winds shift more to
the west. Convective debris and light winds should once again
prevent temperatures from falling as much as they could and it
will be another uncomfortable night. Lows again in the upper 60s
to mid 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
The ribbon if moisture and surface prefrontal trough are
expected to settle into central and southern parts of the
forecast ares through Tuesday, basically south of the Mohawk
Valley to Berkshires and NW CT. Once again, the battle between
capping associated with the strong upper ridge and the weak
forcing and moisture within the ribbon of moisture and surface
trough will determine coverage of storms Tuesday.

Based on the consensus in sources of guidance on where the
ribbon of deepest moisture sets up, including isolated to
scattered thunderstorms along and south of the Mohawk Valley to
the Berkshires and NW CT. Convective debris and surface dew
points a degree or two lower than past days will keep
temperatures more in the mid 90s with some upper 80s in higher
elevations. Heat indices will be in the advisory range 95-104 in
all areas except the southern Adirondacks, western and central
Mohawk Valley and Schoharie Valley.

Any lingering storms will end Tuesday evening. By Wednesday,
upper ridging amplifies over our region and there is an
increasing consensus in sources of guidance that the ribbon of
moisture, weak upper dynamics and surface trough get pushed back
west. This would imply continued temperatures solidly in the mid
90s, a few upper 90s in favored areas, cooler in higher
elevations and only isolated thunderstorms at best in the
eastern Catskills and mid Hudson Valley maybe to the Schoharie
Valley. Coverage of storms could be quite a bit less than
potential coverage this evening and Tuesday with the center of
the very strong upper ridge over our region and the
moisture/forcing getting pushed back west.

The upper ridging may begin to deamplify Thursday and get
slowly displaced to the south at upper troughing in Canada
gradually amplifies. The thermal/prefrontal trough should return
to our area and there could be a better chance for scattered
thunderstorms. Highs still in the 90s but 80s higher terrain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Relief from the heat will be underway Thursday night into Friday, as
a robust cold front and associated mid/upper level height falls
continue to overspread the region from NW to SE. Several rounds of
showers/thunderstorms, some possibly strong/severe, should be
ongoing from NW to SE through the period. Global models suggest the
front may pass through a bit faster than previous runs, which, if
this occurs, may favor showers/storms from Albany N and W for
Thursday evening/night, and to the south and east for Friday,
especially during the afternoon hours. It will remain muggy Thursday
night, with lows mainly in the mid 60s to lower/mid 70s, and highs
Friday mainly in the 80s for valley areas, and 70s across higher
terrain, coolest across the western Adirondacks. If the front is
slightly slower in passing through, warmer max temps could occur for
lower elevations S and E of Albany.

Will keep some low chances for showers through Friday evening across
the mid Hudson Valley and NW CT, in case the front slows and/or a
weak wave tracks along the boundary. Otherwise, turning cooler and
less humid with lows ranging from the 50s to lower 60s.

High pressure building in from the Great Lakes region should bring
fair and pleasantly cool conditions for Saturday-Sunday, with
daytime highs mainly in the 70s to lower 80s for lower elevations,
and upper 60s to mid 70s across higher terrain. Overnight lows
should fall into the upper 50s to mid 60s, although some cooler
temps, perhaps as low as the mid/upper 40s, could occur across
portions of the Adirondacks.

High pressure will then settle south and east of the region Sunday
night into Monday. Some warm advection could bring clouds to
northern areas Monday, and will have to watch for any showers
grazing the Adirondacks. Temps will be warming on Monday, with highs
reaching the mid 80s in valley areas, and upper 70s to lower 80s
across higher terrain areas.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
A weak trough of low pressure will slowly move southeast across
the TAF sites overnight into Tuesday.

A band of showers/thunderstorms west of KALB and KGFL will
continue to drift east and weaken over the next 1-3 hours.
However, can not rule out a brief period of showers/storms
through around 03Z/Tue, esp at KGFL. A brief period of MVFR/IFR
Vsbys could occur.

Elsewhere, not anticipating showers/storms tonight. However,
some patchy fog could form, esp at KGFL and KPSF. For now, have
included some MVFR Vsbys, although a period of IFR can not be
rule out between roughly 08Z-11Z/Tue.

VFR conditions should then prevail Tuesday. Isolated
showers/thunderstorms could develop at KALB/KPSF and especially
KPOU after 18Z/Tue ahead of the aforementioned weak trough of
low pressure.

South to southwest winds at 5-10 KT will shift into the
west/northwest overnight at less than 5 KT. On Tuesday, winds
will be mainly west to northwest at 5-10 KT.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

Outlook...

Tuesday Night:  NO SIG WX.
Independence Day: Low Operational Impact. Isolated SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Isolated SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
The oppressive heat will persist through the middle of the work
week. The threat for isolated to scattered showers and
thunderstorms increases into Tuesday ahead of a weak cold
front. A strong cold front is expected to track through the
region on Friday, bringing an end to the heat wave.

RH values will be to 85 to 100 percent tonight and Tuesday
night. RH values will drop to 35 to 60 percent Tuesday
afternoon and Wednesday afternoon.

Light southeast to south winds at 5 to 15 mph tonight then west
to northwest at 15 mph or less Tuesday the variable Tuesday
night and south Wednesday.

&&

.HYDROLOGY...
Mainly dry and hot weather is expected through today with river
levels holding steady or slowly falling.

Isolated thunderstorms are possible in the western Mohawk
Valley and southern Adirondacks through this evening. There
will be a slight chance of thunderstorms Tuesday through the end
of the work week which may produce some locally heavy
downpours, but are not expected to impact the main stem rivers.
Poor drainage flooding and ponding of water on roadways will be
possible. More organized thunderstorms are expected associated
with a cold front the end of the week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.CLIMATE...
Record Highs for July 2nd to 3rd:

Temp|Year
              07/02     07/03

Albany       98|1966   102|1911
Poughkeepsie 97|1966   103|1966
Glens Falls  93|2002    97|1966

Note:
Records for Albany date back to 1874
Records for Poughkeepsie date back to 1931
Records for Glens Falls date back to 1949

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Tuesday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT Tuesday for NYZ051-058-063.
     Excessive Heat Warning until 10 PM EDT this evening for
     NYZ038>041-043-048>050-052>054-059>061-064>066-083-084.
     Heat Advisory until 8 PM EDT Tuesday for NYZ041-043-048>050-
     052>054-059>061-064>066-083-084.
     Heat Advisory until 10 PM EDT this evening for NYZ032-033-042-
     047-082.
MA...Heat Advisory until 8 PM EDT Tuesday for MAZ001-025.
VT...Heat Advisory until 8 PM EDT Tuesday for VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...KL/NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...MSE/KL
FIRE WEATHER...NAS
HYDROLOGY...NAS
CLIMATE...
Hazardous weather outlook, Jul 2, 3:25 PM EST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
425 PM EDT Mon Jul 2 2018

CTZ001-013-MAZ001-025-NYZ051-058-063-VTZ013>015-031100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Albany-Western Greene-Western Ulster-
Bennington-Western Windham-Eastern Windham-
425 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Helderbergs, eastern Catskills and
southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Hot and humid weather may continue into the middle of the work week,
so heat-related headlines may be extended at a later time.

Isolated to scattered thunderstorms are possible Tuesday through
Friday. Locally heavy downpours will be possible with any
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ041-043-048>050-052>054-059>061-064>066-083-084-031100-
Northern Saratoga-Northern Washington-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-
425 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT
TUESDAY...

This Hazardous Weather Outlook is for the eastern Mohawk Valley,
Capital District, Hudson Valley and Taconics.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Hot and humid weather may continue into the middle of the work week,
so heat-related headlines may be extended at a later time.

Isolated to scattered thunderstorms are possible Tuesday through
Friday. Locally heavy downpours will be possible with any
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-042-047-082-031100-
Northern Herkimer-Hamilton-Northern Warren-Schoharie-Northern Fulton-
425 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the southern Adirondacks and
Schoharie Valley

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a Marginal to Slight Risk of severe thunderstorms through
this evening. Some of the thunderstorms may produce large hail or
damaging winds.

Isolated to scattered thunderstorms are possible Tuesday through
Friday. Locally heavy downpours will be possible with any
thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ038>040-031100-
Southern Herkimer-Southern Fulton-Montgomery-
425 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the western and central Mohawk
Valley.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

There is a Marginal to Slight Risk of severe thunderstorms through
this evening. Some of the thunderstorms may produce large hail or
damaging winds.

Isolated to scattered thunderstorms are possible Tuesday through
Friday. Locally heavy downpours will be possible with any
thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 2, 4:44 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Albany NY
544 PM EDT MON JUL 2 2018

NYZ032-033-038-042-022245-
Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren-
544 PM EDT MON JUL 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HAMILTON...NORTHWESTERN
WARREN AND NORTHEASTERN HERKIMER COUNTIES...

At 543 PM EDT, radar indicated strong thunderstorms located along a
line extending from near Forked Lake Public Campground to 8 miles
northwest of Stratford. Movement was northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Forked Lake Public Campground and Golden Beach Campground around
  550 PM EDT.
  Blue Mountain Lake around 555 PM EDT.
  Lake Eaton Campground and Lake Durant Campground around 600 PM
  EDT.
  Lake Pleasant and Moffitt Beach Campground around 625 PM EDT.
  Wells and Sacandaga Campground around 630 PM EDT.

Other locations impacted by these storms include Eagle Nest, Sodom,
Girards Sugarbush, Nobleboro, Quaker Beach, First Lake, Deerland,
Whitehouse, North River and Shaker Place.

If you are on or near lakes, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4397 7425 4392 7433 4381 7422 4383 7415
      4381 7412 4380 7405 4374 7406 4375 7393
      4338 7402 4337 7415 4336 7416 4327 7467
      4329 7471 4327 7471 4321 7505 4396 7485
      4412 7428
TIME...MOT...LOC 2143Z 246DEG 27KT 4388 7461 4328 7477

NAS
Special weather statement, Jul 2, 5:07 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Albany NY
607 PM EDT MON JUL 2 2018

NYZ033-038>040-082-022300-
Southern Fulton-Hamilton-Southern Herkimer-Northern
Fulton-Montgomery-
607 PM EDT MON JUL 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HAMILTON...FULTON...SOUTHERN HERKIMER AND MONTGOMERY COUNTIES...

At 606 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Poland to South Brookfield. Movement was
northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Newport, Middleville and Poland around 610 PM EDT.
  West Winfield around 620 PM EDT.
  Jordanville around 635 PM EDT.
  St. Johnsville around 655 PM EDT.
  Canajoharie, Fort Plain and Ephratah around 700 PM EDT.

Other locations impacted by these storms include Meco, Spinnerville,
Cedar Lake, Farrel Corner, Countryman, South Ilion, Mindenville,
Kelhi Corners, Ripple Corners and Old City.

This Includes Interstate 90 between exits 27 and 30.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4312 7516 4323 7507 4335 7416 4290 7409
      4281 7455 4283 7465 4290 7488 4284 7489
      4282 7491 4291 7510 4286 7514 4286 7521
      4288 7521 4288 7520 4292 7520 4305 7522
TIME...MOT...LOC 2206Z 245DEG 39KT 4321 7507 4273 7532

NAS
Special weather statement, Jul 2, 5:45 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Albany NY
645 PM EDT MON JUL 2 2018

NYZ033-039-041-042-050-082-083-022345-
Southern Fulton-Hamilton-Northern Fulton-Southeast Warren-Southern
Saratoga-Northern Warren-Northern Saratoga-
645 PM EDT MON JUL 2 2018

...A SCATTERED LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HAMILTON...WARREN...NORTHERN SARATOGA AND EASTERN FULTON COUNTIES...

At 644 PM EDT, radar indicated strong thunderstorms were located
along a scattered line extending from near Indian Lake to Cranberry
Creek. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Indian Lake around 650 PM EDT.
  Edinburg around 705 PM EDT.
  Day Center around 720 PM EDT.
  Eagle Point Campground around 740 PM EDT.
  Corinth, Scaroon Manor Public Campground and Lake Luzerne-Hadley
  around 745 PM EDT.

Other locations impacted by these storms include Girards Sugarbush,
Sweets Crossing, Lake Luzerne, Wevertown, Glenwild, Greenfield
Center, Wiley Corners, Conklingville, North River and Porter Corners.

This Includes Interstate 87 between exits 16 and 26.

If you are on or near lakes, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4381 7422 4383 7415 4381 7412 4380 7405
      4374 7406 4378 7364 4313 7364 4304 7432
      4381 7433 4384 7424
TIME...MOT...LOC 2244Z 251DEG 19KT 4376 7424 4314 7423

NAS
Special weather statement, Jul 2, 5:57 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Albany NY
657 PM EDT MON JUL 2 2018

NYZ038>040-047-082-030000-
Southern Fulton-Schoharie-Southern Herkimer-Northern
Fulton-Montgomery-
657 PM EDT MON JUL 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FULTON...NORTHERN
SCHOHARIE...SOUTHEASTERN HERKIMER AND MONTGOMERY COUNTIES...

At 657 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Middleville to near Middlefield.
Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Dolgeville around 710 PM EDT.
  Summit and Stratford around 720 PM EDT.
  Richmondville around 725 PM EDT.
  Cobleskill, Caroga Lake and Caroga Lake Public Campground around
  735 PM EDT.
  Middleburgh around 745 PM EDT.
  Schoharie and Central Bridge around 750 PM EDT.

Other locations impacted by these storms include Ingham Mills, Meco,
Charleston, Beekman Corners, West Richmondville, Fultonville,
Countryman, Rockwell Corners, Engleville and Gardnersville.

This Includes The Following Highways...
 Interstate 88 between exits 20 and 23.
 Interstate 90 between exits 28 and 30.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4323 7501 4325 7459 4323 7452 4324 7433
      4276 7429 4275 7431 4273 7429 4260 7428
      4257 7467 4262 7463 4274 7467 4283 7465
      4290 7488 4283 7490 4286 7498
TIME...MOT...LOC 2257Z 261DEG 28KT 4317 7491 4264 7487

NAS
Special weather statement, Jul 2, 6:12 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Albany NY
712 PM EDT MON JUL 2 2018

NYZ041>043-083-084-030000-
Northern Washington-Southern Washington-Southeast Warren-Northern
Warren-Northern Saratoga-
712 PM EDT MON JUL 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN...NORTHERN
SARATOGA AND CENTRAL WASHINGTON COUNTIES...

At 712 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Eagle Point Campground to near
Johnsburg to near Day Center. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms, in
addition to heavy rain and frequent lightning.

These storms will be near...
  Eagle Point Campground, Scaroon Manor Public Campground and
  Chestertown around 725 PM EDT.
  Warrensburg around 730 PM EDT.
  Lake Luzerne-Hadley and Lake Luzerne Campground around 740 PM EDT.
  Corinth and Bolton Landing around 745 PM EDT.
  Lake George Village around 755 PM EDT.
  Glens Falls, Hudson Falls, Whitehall, Fort Edward, Hague, West
  Glens Falls, Glens Falls North, Rogers Rock Campground and Huletts
  Landing around 800 PM EDT.

Other locations impacted by these storms include Thurman Station,
Cleverdale, Beartown, Tenantville, Dunham Basin, Smiths Basin, Lake
Luzerne, Wevertown, Putnam Station and Adamsville.

This Includes Interstate 87 between exits 17S and 26.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle! Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4373 7337 4369 7340 4366 7341 4364 7343
      4362 7342 4359 7343 4357 7339 4363 7337
      4363 7333 4354 7332 4318 7352 4327 7414
      4356 7398 4375 7396 4381 7338
TIME...MOT...LOC 2312Z 272DEG 19KT 4373 7389 4357 7390 4334 7403

KSL
Special weather statement, Jul 2, 6:51 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Albany NY
751 PM EDT MON JUL 2 2018

NYZ042-043-083-030030-
Northern Washington-Southeast Warren-Northern Warren-
751 PM EDT MON JUL 2 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN AND
NORTHERN WASHINGTON COUNTIES...

At 751 PM EDT, strong thunderstorms were clustered over Bolton
Landing, or near Warrensburg, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Whitehall and Huletts Landing around 810 PM EDT.
  Hague around 815 PM EDT.
  West Haven around 825 PM EDT.

Other locations impacted by this storm include Shelving Rock,
Cleverdale, South Bay, Big Hollow, Chipman Point, French Mountain,
Wright, Putnam Station, North Granville and South Bay Village.

This Includes Interstate 87 between exits 20 and 24.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
      4357 7339 4362 7337 4363 7330 4358 7330
      4357 7327 4355 7325 4346 7325 4338 7352
      4341 7361 4336 7360 4332 7373 4360 7384
      4381 7343 4381 7338
TIME...MOT...LOC 2351Z 240DEG 32KT 4356 7370

KSL

The radar

The Albany radar (KENX), 84 km away, was scanning. The volume nearest the first event began at 00:25 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
July 2, 7:27 PM EST
Where
Washington County, 1.29 mi SSE of Argyle
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
43.214, -73.488

A tree was downed, blocking the road on Route 40 north of Lick Springs Road.

Thunderstorm Wind, Washington

When
July 2, 7:27 PM EST
Where
Washington County, 0.85 mi NE of Argyle
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.240, -73.490

Numerous trees were downed in the town of Argyle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2018Every state in 2018This day in weather historyWarnings in New York, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 761583, 761585.